Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

does the mirena make you gain weight?

i got the mirena in may 2010 since then i have not changed my eating habbits or excersicing it has been the same as before. and i have been gaining so much weight. i dot knwo what to do i have started to add more to my walking routing and well my eating is pretty healthy i dont eat fast food or any junk food most og myfood is organic but i dont knwo can the mirena be the cause of it?

 
Alejandra10

Asked by Alejandra10 at 11:57 AM on Aug. 21, 2010 in Diet & Fitness

Level 18 (5,671 Credits)
This question is closed.
Answers (6)
  • I have had mirena for 2 years & have not gained any weight either. But, everybody is different. Weight gain is a side effect with ANY birth control though, but it is less likely with Mirena. Mirena does have some hormones in it, but not nearly as much compared to birth control pills. Also, the hormones stay in your uterus, they don't travel in your blood stream like hormones with the pill does. Some people have sensitive reactions to hormones though, so your weight gain could possibly be from the mirena. If you are in a new relationship though, that could make you gain weight. Studies show that when people are in love, they gain weight. Strange huh? I think it's true though. Whenever any of my friends (including myself) have gotten married, they gained weight! Love + happiness = weight gain...LOL! Fat & happy a true statement.

    samurai_chica

    Answer by samurai_chica at 12:23 PM on Aug. 21, 2010

  • Yes. It still has hormones. This is what is released into your body to prevent pregnancy. Anytime hormones are present, weight gain is a side affect. That is why I steer clear of all of them.
    m-avi

    Answer by m-avi at 12:05 PM on Aug. 21, 2010

  • Oh yeah. I gained 35lb while pregnant, lost 25 of that within a month or two from breastfeeding and eating well and exercising. I got the Mirena when my daughter was 2.5 months old and within a month or two, I'd gained 35lb. I didn't start losing it til I got the thing taken out 8 months later.
    Mrs.BAT

    Answer by Mrs.BAT at 12:22 PM on Aug. 21, 2010

  • I never had the Mirena but I did consider getting it and when I asked women who had it about side effects alot of them complained about the weight gain and the cramping and bleeding. Mirena still has the same hormone as birth control pills. Some women gain weight on those and others don't. It probebly is the IUD.
    Finkette

    Answer by Finkette at 12:32 PM on Aug. 21, 2010

  • I've had Mirena for over 2 years now and haven't experienced any weight gain.
    Ginger0104

    Answer by Ginger0104 at 12:15 PM on Aug. 21, 2010

  • I did, had it for about 3yrs and just took it to to TTC. Overall I gained 25lbs, had joined the gym did aerobics and spinning 3-5days a week and kept gaining weight. I should of at least not gained any, it was hard.
    I just took it off. So we'll see if eating better and jogging do anything this time around.
    There is a lot of other women on some health forums, just look it up in google.
    Like someone else said, some do, some dont. In this case I DID. UGH
    dejamanu

    Answer by dejamanu at 10:11 PM on Aug. 21, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN